MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PEDS PLUS¿/ F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PEDS PLUS¿/ F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442020
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: customer reported a contamination issue.Neither photos nor returned good samples were received.Upon further evaluation it was noticed that complaint received was from a product already expired.Investigation cannot be conducted to the retention samples since the product is already expired.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.The batch history record was not reviewed as the lot is expired, nonetheless batch history records are always reviewed prior to product release.Complaint is unconfirmed.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported that a bd bactec¿ peds plus¿/ f culture vials (plastic) tube was found to be contaminated.There was no report of patient impact.

Brand Name
BD BACTEC¿ PEDS PLUS¿/ F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22960987
Report Number2647876-2025-00612
Device Sequence Number15518777
Product Code MDB
UDI-Device Identifier00382904420208
UDI-Public(01)00382904420208(11)230517(17)240220(10)3137615
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/20/2024
Device Catalogue Number442020
Device Lot Number3137615
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown